MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P2; KNEE ENDOPROSTHETICS

AESCULAP AG PATELLA 3-PEGS P2; KNEE ENDOPROSTHETICS
Model Number NX042
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code (b)(4).Device name as vega ps femoral comp.Cemented f5n l.Serial number n/a.Batch number unknown.Udi device identifier (b)(4).Udi production identifier unknown.Basic udi: di n/a.Unit of use udi: di (b)(4).Manufacturing date: unknown.Reference code: (b)(4).Device name as vega ps tibial plateau.Cemented t1.Serial number n/a.Batch number unknown.Udi device identifier (b)(4).Udi production identifier unknown.Basic udi: di n/a.Unit of use udi: di (b)(4).Manufacturing date unknown.Ref.Code device name batch.Nx042 patella 3-pegs p2 unknown.Nx112 vega ps gliding surface t1/1+ 14mm unknown.Nn260p plug f/tibial plateau unknown.Investigation: no product at hand.Therefore an investigation at the device is not possible.Pictorial documentation: there are no pictures available.Batch history review: due to the fact that no lot numbers were provided, a review of the device history records for the complained device is not possible.Explanation and rationale: in the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with as vega knee, left side.It was reported that as a result of having the products implanted, the patient has experienced bilateral knee pain and swelling; and normal daily activities were restricted due to the pain.The primary procedure occurred on (b)(6) 2013, and the revision was performed on (b)(6) 2018.Intraoperative findings showed loosening of the femoral and tibial components.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.Involved components: nx011z (ps femur cemented f5n lt), nx042 (universal patella p2), nx051z (ps tibia cemented t1), nx112 (ps pe insert t1/t1+, 14mm), nn260p (peek plug f/ tibia).The cement used was palacos r radiopaque bone cement.The adverse event / malfunction is filed under reference (b)(4).Associated medwatches: 2916714-2020-00545, 2916714-2020-00546, 2916714-2020-00547, 2916714-2020-00548, 2916714-2020-00549.The same patient has an adverse event / malfunction filed under reference (b)(4) (right knee).

Brand Name
PATELLA 3-PEGS P2
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10803431
Report Number2916714-2020-00546
Device Sequence Number14396125
Product Code HRY
UDI-Device Identifier04046963810283
UDI-Public4046963810283
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2020
Report Date (Section F) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX042
Device Catalogue NumberNX042
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/15/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/06/2020